You probably know that America is dealing with an opioid overdose crisis. The numbers are sobering: More than 115 people die every day in America after an opioid overdose, according to the National Institute on Drug Abuse, and about 2 million people are dealing with substance abuse issues stemming from opioids that are prescribed for pain relief. One of the most common of these opioids is oxycodone, which is also known under brand names such as OxyContin and Percocet. These are powerful drugs, and if you are misusing them you are putting your health and your life at serious risk. If you are struggling with this issue, it’s worth asking the question: Am I addicted to oxycodone?
Traditionally, opioids such as oxycodone have been prescribed to people to help them recover from major surgeries or to get relief from chronic pain. While these prescription medications can be helpful, it is easy to misuse them by taking too much medication or using one that’s not prescribed to you. If you’re not careful, you may become dependent and then suffer withdrawal symptoms if you don’t take the medication. Oxycodone and other opioids create endorphins, which results in a feeling of pleasure that takes your mind off the pain. Developing a dependence on oxycodone means you need to take more and more of the drug to get the endorphin rush you crave. If you get to the point where you can’t get through your day without the drug, you may ne addicted to oxycodone. At this point, it can distract you from carrying out your daily responsibilities of life, and your career and home life may suffer because of it Oxycodone is a powerful drug, and professional help is necessary to help break the grip of addiction.
What are the Signs and Symptoms of Oxycodone Addiction?
There are several signs that you may be addicted to oxycodone, both physically and psychologically:
- Poor judgement skills
- Poor coordination
- Nausea and vomiting
- Shallow breathing
- Mood swings, from euphoria to depression
- Erratic sleep habits
- Lack of motivation
- Slurred speech
- Feeling anxious or agitated
Some of these symptoms, such as vomiting and slowed breathing, can also be precursors to an overdose. Other overdose signs include unconsciousness, a faint pulse and small pupils. Emergency medical intervention is necessary in cases of overdose.
If you use oxycodone you may realize you are dependent or addicted if you experience the symptoms associated with opiate withdrawal when you stop taking the medication. If you have the following withdrawal symptoms, seek out professional guidance with treating oxycodone addiction:
- Nausea or vomiting
- Chills and sweating
- Pain in the body, or shaking you can’t control
- Extreme tiredness
Oxycodone Addiction Self-Assessment
Oxycodone is a powerful drug that can be dangerous if you are addicted. Spend a few minutes taking this oxycodone addiction self-assessment. Once you have the information you need and are ready to get help, reach out to the professional team at Casa Palmera today.